MAUDE Adverse Event Report: ETHICON, INC. VCL+ UD 27IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON, INC. VCL+ UD 27IN 3-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP936H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2026 and suture was used.During the procedure, it was reported by the sales rep that, during handling the surgeon passed the suture through the skin layer of tissue and noticed the tip of the needle to be missing.The needle tip fragment was identified to be sticking out of the patient¿s skin.Fragment was retrieved.The device was not returning.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the following information: for (b)(4).That captures the event for ssm health (b)(6) hospital: ¿ was the needle piece retrieved during the same procedure? if not, please explain.¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? ¿ is the product available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? ¿ provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).For (b)(4).That captures the event for (b)(6) hospital: ¿ were there any unexpected outcomes or complications resulting from the prolonged surgery time? ¿ was there any additional anesthesia needed? ¿ which tissue was being sutured when the event occurred? ¿ was additional dissection required in other organs/tissues other than the target tissue? ¿ was there any change in the patient¿s post operative care due to the prolonged procedure? ¿ is there any plan in place to remove the needle piece in the future? ¿ if yes, please provide the scheduled date.¿ what tissue structure the broken needle was located? ¿ what is the surgeon's opinion of consequences to the patient? ¿ what is current condition of the patient? ¿ is the product available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/10/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ UD 27IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24639720
Report Number2210968-2026-02807
Device Sequence Number21305918
Product Code GAM
UDI-Device Identifier10705031056084
UDI-Public(01)10705031056084(17)291130(10)105GQE
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP936H
Device Lot Number105GQE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown